Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
snappywan

How do you apply benzyclin & tetrinoid/retin-a with the least irritation?

Recommended Posts

Hi guys,

I recently consulted with a dermatologist who put me on a Benzaclin & Retin-a to treat upper chest, back, buttocks, and face acne.

For the upper & lower back I have no issue applying the treatments. It doesn't irritate my skin at all.

In the AM & PM I shower, apply some shower gel all over my body, and then apply Clearasil Ultra Acne Clearing Gel Wash (not meant to be a product plug) on the problem spots and face.

Then after my skin dries I apply Benzaclin or Retin-A. Sometimes I see flakiness, and what not.

I was wondering, is it possible to completly remove the previous application of Benzaclin/Retin-a from the previous night or early morning easily enough? I want to first bring facial skin back to a neutral condition (remove any application of moisturizer, topical creams, etc.), and then apply.

This is in an effort to minimize the irritation when applying the two products throughout the day/night.

So far I've tried the following:

  • Use rite-aid isopropyl alcohol wipes in attempt to burn the topical products off the face.
  • Wait until skin dries up & is flaky, and then wash with warm water and apply soap.
  • Wait until skin dries, and then apply prescribed topical cream.

I was wondering if there is an easier way to do this.

Thanks.

Share this post


Link to post
Share on other sites
So far I've tried the following:

  • Use rite-aid isopropyl alcohol wipes in attempt to burn the topical products off the face.
  • Wait until skin dries up & is flaky, and then wash with warm water and apply soap.
  • Wait until skin dries, and then apply prescribed topical cream.

Thanks.

Those all sound like really bad ideas. Attempting to "burn" products off your face will get you nowhere while irritating the hell out of your skin. Allowing skin to become excessively dry can actually make acne worse in a lot of people. I hope you didn't mean that you're going to apply body soap to your face, because that will both dry and irritate the skin. Only use gentle facial cleansers on your face.

If it were me in your situation, I would not apply BenzaClin and Retin-A at the same time. I would do one in the AM and another in the PM because they're both relatively strong treatments. However, you should consult your doctor if you want a qualified opinion.

Share this post


Link to post
Share on other sites

You don't need to burn any product off of your face. A gentle cleanser like you're using, Cetalphil, is good enough. BenzaClin is very potent stuff so a little goes a long way. It might not seem like you're putting on a lot, but less is more with this stuff (a simple pat on the fingertip for the entire face). As for the Retin-a, if you've just started using it and find that you're having a lot of irritation it might be best to back off for a bit. A slow introduction can do wonders. I.E. Apply it every 4th day for a couple of weeks, then every 3rd, etc. and eventually work your way up to nightly applications. Oh, and make sure you're only using a pea size for the entire face, not a pea size for each section. The skin can take awhile to adjust to topicals. The irritation and flakes will cease once this happens. Best of luck!

Share this post


Link to post
Share on other sites

Thanks.

I've stopped the use of Isopropyl Alcohol wipes on my face.

I also stopped using moisturizer that was non-comodogenic as it was irritating the skin and causing it to flake. I'm using the least amount of Benzoclin (AM) & Retin-A (PM) to cover my face. I'm beginning to get used to it now.

I was getting a lot of brown dusty stuff when I stretched my space (e.g. smiling). I'm not sure if it was due to the moisturizer or facial hair growth. I'm going to shave bi-nightly which seems to make my skin feel a lot better when applying the topicals.

Just to clarify, the above bullet points were the order I was doing things.

I keep hearing about cetaphil. They have many products, should I use their cleanser for clearing off the previous topical application on my skin before applying a new one?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×